MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; TIBIAL BASEPLATE, SIZE 4

ONKOS SURGICAL ELEOS; TIBIAL BASEPLATE, SIZE 4
Model Number TB-2204E-01M
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the complaint was unable to be definitively determined.The sales representative reported that there was no poly taper plug present when the packaging of the tibial baseplate.However, the dhr shows that the plug was assigned as a subcomponent and the other part of the lot was pulled from finished goods and the plug was present.There have been no other complaints of the poly taper plug being missing.The poly taper plug is used infrequently as the tibial baseplate is often used with a stem extension.However, prior to the design change to add the screw hole, even if no stem extension or poly taper plug were used, no cement would be able to extrude out through the implant as there was no through hole.Now that there is a screw hole in the implant, it is necessary to utilize the poly taper plug when no stem extension is used.The root cause analysis conducted as part of (b)(4) found the following root causes to the issue: the surgical technique did not provide guidance or emphasize the necessity with the new design to use the taper plug when there is no stem extension.The field did not know the necessity to use the taper plug with the new design.
 
Event or Problem Description
A patient was undergoing a surgery on (b)(6) 2021 performed by dr.(b)(6) when the surgeon placed a tibial baseplate without a stem extension.While cementing the tibial baseplate into the patient's tibia, cement started to extrude through the screw hole and out of the top of the implant.The surgeon removed the tibial baseplate intraoperatively and cleaned away the cement.The tibial baseplate is packaged with a taper poly plug which can be optionally used if a stem extension is not being implant.However, the sales representative stated that there was no plug packaged with the implant.The surgeon was able to plug the tibial baseplate with a metal plug and implanted the tibial baseplate successfully.The intraoperative issue led to a delay in surgery of between 10 and 40 minutes.

Brand Name
ELEOS
Common Device Name
TIBIAL BASEPLATE, SIZE 4
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key12442386
Report Number3013450937-2021-00195
Device Sequence Number17432293
Product Code KRO
UDI-Device IdentifierB278TB2204E01M0
UDI-PublicB278TB2204E01M0
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-2204E-01M
Device Catalogue NumberTB-2204E-01M
Device Lot Number90126
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR